Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 58, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 11, 2017, 11:59 AM CDT for 8 counties in Wisconsin. It was in force for 61 min. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2017, 11:59 AM CDT (16:59 UTC)
- Expired
- Jun 11, 2017, 1:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Menominee County, WI, Oneida County, WI, Shawano County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 159 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 12:00 PM CDT | TSTM WND DMG | 4 Se Gleason, WI | 15-20 FOOT SECTION OF BARN ROOF BLOWN OFF 400-500 YARDS INTO THE FIELD. DEBRIS APPEARS TO BE BLOWN IN ONE DIRECTION. ADDITIONAL BARN DESTROYED 1/2 MILE AWAY. |
| Jun 11, 12:03 PM CDT | HAIL 0.88 | 2 E Merrill, WI | |
| Jun 11, 12:10 PM CDT | TSTM WND DMG | 2 Sw Gleason, WI | BARN ROOF BLOWN OFF. |
| Jun 11, 12:10 PM CDT | TSTM WND DMG | Ringle, WI | TREES AND ROOF SHINGLES DOWN |
| Jun 11, 12:10 PM CDT | TSTM WND DMG | Ringle, WI | TREES AND ROOF SHINGLES DOWN |
| Jun 11, 12:10 PM CDT | HAIL 0.5 | W Rib Mountain, WI | |
| Jun 11, 12:11 PM CDT | HAIL 0.25 | 7 E Tomahawk, WI | |
| Jun 11, 12:12 PM CDT | TSTM WND DMG | 3 Ne Rhinelander, WI | NEAR PINE LAKE. TREE UPROOTED. VIA SOCIAL MEDIA |
| Jun 11, 12:12 PM CDT | TSTM WND DMG | Sayner, WI | FEW TREES UPROOTED. NEAR HIGHWAY 155 AND COUNTY ROAD N. OFF DUTY MET FROM MKE. |
| Jun 11, 12:19 PM CDT | TSTM WND DMG | Minocqua, WI | 4 TO 6 INCH DIAMETER TREES DOWNED |
| Jun 11, 12:19 PM CDT | HAIL 0.25 | Summit Lake, WI | |
| Jun 11, 12:23 PM CDT | TSTM WND DMG | Gleason, WI | MULTIPLE TREES DOWN |
| Jun 11, 12:27 PM CDT | TSTM WND DMG | Antigo, WI | TREES AND POWERLINES DOWN IN THE CITY. |
| Jun 11, 12:28 PM CDT | TSTM WND GST 49 | Antigo, WI | |
| Jun 11, 12:36 PM CDT | TSTM WND DMG | Sugar Camp, WI | NUMEROUS TREES AND POWER LINES DOWN |
| Jun 11, 12:40 PM CDT | TSTM WND DMG | Bowler, WI | TREE LIMB SNAPPED IN BACK YARD. VIA SOCIAL MEDIA. |
| Jun 11, 12:45 PM CDT | TSTM WND DMG | Laona, WI | TREES AND POWER LINES DOWN ACROSS THE COUNTY. TIME ESTIMATED BY RADAR. |
| Jun 11, 1:04 PM CDT | TSTM WND DMG | 1 S St Germain, WI | 18 INCH DIAMETER TREE SNAPPED 15 FEET ABOVE THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 10:39 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -366 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
707
WUUS53 KGRB 111659
SVRGRB
WIC041-067-069-073-078-085-115-125-111800-
/O.NEW.KGRB.SV.W.0058.170611T1659Z-170611T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
1159 AM CDT SUN JUN 11 2017
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Forest County in northeastern Wisconsin...
Eastern Lincoln County in north central Wisconsin...
Southern Vilas County in north central Wisconsin...
Marathon County in central Wisconsin...
Oneida County in north central Wisconsin...
Northwestern Menominee County in northeastern Wisconsin...
Langlade County in north central Wisconsin...
Western Shawano County in northeastern Wisconsin...
* Until 100 PM CDT.
* At 1158 AM CDT, severe thunderstorms were located along a line
extending from near Lac Du Flambeau to 6 miles northwest of
Woodboro to near Parrish to 9 miles northeast of Marshfield, moving
east at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Wausau, Antigo, Rhinelander, Crandon, Eagle River, Weston, Merrill,
Rib Mountain, Mosinee and Lac Du Flambeau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4530 8970 4558 8985 4598 8996 4598 8993
4600 8993 4613 8906 4606 8891 4572 8869
4552 8865 4475 8876 4470 9009
TIME...MOT...LOC 1658Z 256DEG 47KT 4601 8982 4567 8962 4538 8944 4472
8998
HAIL...1.00IN
WIND...70MPH
$$
Eckberg4 follow-up statements
911
WWUS53 KGRB 111711
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
1211 PM CDT SUN JUN 11 2017
WIC041-067-069-073-078-085-115-125-111800-
/O.CON.KGRB.SV.W.0058.000000T0000Z-170611T1800Z/
Forest WI-Lincoln WI-Vilas WI-Marathon WI-Oneida WI-Menominee WI-
Langlade WI-Shawano WI-
1211 PM CDT SUN JUN 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR FOREST...EASTERN LINCOLN...SOUTHERN VILAS...MARATHON...ONEIDA...
NORTHWESTERN MENOMINEE...LANGLADE AND WESTERN SHAWANO COUNTIES...
At 1209 PM CDT, severe thunderstorms were located along a line
extending from near Boulder Junction to near Rhinelander to 6 miles
east of Parrish to 9 miles east of Merrill to 6 miles west of
Mosinee, moving east at 55 mph.
The strongest winds are expected in southwest Langlade and northeast
Marathon counties.
Rotation was evident in far southeast Lincoln county, so a brief
tornado is possible in western Langlade county.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Wausau, Antigo, Rhinelander, Crandon, Eagle River, Weston, Merrill,
Rib Mountain, Mosinee and Lac Du Flambeau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4530 8970 4558 8985 4598 8996 4598 8993
4600 8993 4613 8906 4606 8891 4572 8869
4552 8865 4475 8876 4470 9009
TIME...MOT...LOC 1709Z 256DEG 47KT 4604 8965 4570 8945 4541 8928 4515
8949 4475 8982
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
Kieckbusch831
WWUS53 KGRB 111721
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
1221 PM CDT SUN JUN 11 2017
WIC041-067-069-073-078-085-115-125-111800-
/O.CON.KGRB.SV.W.0058.000000T0000Z-170611T1800Z/
Forest WI-Lincoln WI-Vilas WI-Marathon WI-Oneida WI-Menominee WI-
Langlade WI-Shawano WI-
1221 PM CDT SUN JUN 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR FOREST...EASTERN LINCOLN...SOUTHEASTERN VILAS...EASTERN
MARATHON...EASTERN ONEIDA...NORTHWESTERN MENOMINEE...LANGLADE AND
WESTERN SHAWANO COUNTIES...
At 1220 PM CDT, severe thunderstorms were located along a line
extending from 10 miles east of Boulder Junction to 10 miles south of
Eagle River to near Pearson to near Antigo to 9 miles east of Weston
to near Mosinee, moving east at 55 mph.
A tornado warning is in effect for Langlade county until 1245 pm CDT.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Wausau, Antigo, Rhinelander, Crandon, Eagle River, Weston, Rib
Mountain, Mosinee, Phelps and Bevent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4527 8949 4557 8950 4604 8959 4613 8906
4606 8891 4572 8869 4552 8865 4475 8876
4471 8997
TIME...MOT...LOC 1720Z 266DEG 46KT 4608 8941 4575 8923 4539 8910 4519
8923 4492 8938 4479 8979
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
Kieckbusch331
WWUS53 KGRB 111734
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
1234 PM CDT SUN JUN 11 2017
WIC069-111742-
/O.CAN.KGRB.SV.W.0058.000000T0000Z-170611T1800Z/
Lincoln WI-
1234 PM CDT SUN JUN 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 400 PM CDT for
central, north central and northeastern Wisconsin.
LAT...LON 4515 8932 4564 8920 4608 8934 4613 8906
4606 8891 4572 8869 4552 8865 4475 8876
4472 8976
TIME...MOT...LOC 1732Z 242DEG 72KT 4609 8905 4586 8894 4540 8887 4518
8897 4490 8904
$$
WIC041-067-073-078-085-115-125-111800-
/O.CON.KGRB.SV.W.0058.000000T0000Z-170611T1800Z/
Forest WI-Vilas WI-Marathon WI-Oneida WI-Menominee WI-Langlade WI-
Shawano WI-
1234 PM CDT SUN JUN 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR FOREST...SOUTHEASTERN VILAS...EASTERN MARATHON...EASTERN
ONEIDA...NORTHWESTERN MENOMINEE...LANGLADE AND WESTERN SHAWANO
COUNTIES...
At 1232 PM CDT, severe thunderstorms were located along a line
extending from near Phelps to 13 miles west of Popple River to 7
miles northeast of Pearson to 8 miles east of Antigo to 8 miles
northeast of Wittenberg, moving northeast at 60 mph.
A tornado warning remains in effect for Langlade county until 1245
pm CDT.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Antigo, Crandon, Eagle River, Weston, Mosinee, Phelps, Bevent,
Wittenberg, White Lake and Pearson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4515 8932 4564 8920 4608 8934 4613 8906
4606 8891 4572 8869 4552 8865 4475 8876
4472 8976
TIME...MOT...LOC 1732Z 242DEG 72KT 4609 8905 4586 8894 4540 8887 4518
8897 4490 8904
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
Kieckbusch689
WWUS53 KGRB 111746
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
1246 PM CDT SUN JUN 11 2017
WIC073-085-125-111755-
/O.CAN.KGRB.SV.W.0058.000000T0000Z-170611T1800Z/
Vilas WI-Marathon WI-Oneida WI-
1246 PM CDT SUN JUN 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VILAS...EASTERN
MARATHON AND EASTERN ONEIDA COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 400 PM CDT for
north central and northeastern Wisconsin.
LAT...LON 4572 8869 4552 8865 4475 8876 4476 8920
4514 8898 4563 8892 4596 8897 4598 8896
4598 8893 4607 8893
TIME...MOT...LOC 1745Z 256DEG 47KT 4613 8883 4590 8872 4544 8865 4522
8876 4494 8883
$$
WIC041-067-078-115-111800-
/O.CON.KGRB.SV.W.0058.000000T0000Z-170611T1800Z/
Forest WI-Menominee WI-Langlade WI-Shawano WI-
1246 PM CDT SUN JUN 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR WESTERN FOREST...NORTHWESTERN MENOMINEE...EASTERN LANGLADE AND
WESTERN SHAWANO COUNTIES...
At 1245 PM CDT, severe thunderstorms were located along a line
extending from 9 miles west of Iron River to near Tipler to near
Carter to near White Lake to near Neopit, moving east at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Crandon, Wittenberg, White Lake, Neopit, Langlade, Laona, Freeman,
Gresham, Argonne and Mattoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4572 8869 4552 8865 4475 8876 4476 8920
4514 8898 4563 8892 4596 8897 4598 8896
4598 8893 4607 8893
TIME...MOT...LOC 1745Z 256DEG 47KT 4613 8883 4590 8872 4544 8865 4522
8876 4494 8883
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
KieckbuschWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:21 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 11, 9:21 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service Green Bay WI 921 AM CDT Sun Jun 11 2017 New Information added to update section .UPDATE... Issued at 905 AM CDT Sun Jun 11 2017 Well developed bow echo producing widespread wind damage and wind gusts AOA 60 kts continues to race eastward across Minnesota. The environment downstream from the MCS is currently not quite as favorable for severe convection as that back in Minnesota. But surface dew points are increasing across the southern part of the forecast area. This area is also receiving some insolation through the lead part of the MCS' cirrus shield and some bands of ACCAS. So overall, the expectation is that the MCS will be able to maintain itself all the way across the forecast area. Extrapolation of current movement brings it through between 1130 am and 300 pm. There is a little more uncertainty on the track it will take through the area. Corfidi vectors for forward propagation favor movement ENE from it's current location, which would place area north of highway 29 (KAUW-KGRB) at the greatest risk. That is close to the location of the frontal boundary that sagged into the area overnight which is currently positioned from KCWA-KEZS-KOCQ- KSUE. However, the most unstable air is a little farther south, and meso plots indicate capping in that area is not very strong. So central and east-central Wisconsin are also at considerable risk. Per a request from SPC, we will be launching a 16Z RAOB to sample the environment downstream from the MCS. A final concern is the severe threat in the wake of the MCS. If it does track ENE and leaves the far southern part of the forecast area untouched, then additional development could occur as early as mid-late afternoon, and would pose a severe risk. If the MCS tracks farther south and overturns the air mass across the entire area, the likelihood of additional severe storms would be diminished and delayed until at least mid-late evening. && .SHORT TERM...Today...Tonight...and Monday Issued at 306 AM CDT Sun Jun 11 2017 Very challenging forecast during this stretch. Plenty of dynamics available for severe weather today and evening. Primary issue is timing and location. Early this morning a surface cold front was dropping southeastward over northeast Wisconsin. Temperatures were still warm south of the front with a few locations near 80 as of 2 am. Isolated weak convection along and near this front has been dissipating as the front works into the stronger capped region and mu capes slowly decrease. Weak high pressure was building into northwest Wisconsin to aid with the diminishing trend. But the quiet morning may turn more active late morning and especially this afternoon and into the evening. System of concern over the dakotas will approach the state today in the fast westerly flow across the Western Great Lakes region. The strongest convection over South Dakota was along the cap edge and intersection of the warm front. Extrapolation of this surface boundary and cap edge would take this heavier convection and likely MCS into central and east central Wisconsin today. But the forecast issue is, will this surface boundary and cap edge shift back north before the convection arrives as the weak surface high drifts east and return flow redevelops? latest HRRR lifts this boundary north today. ECMWF and GFS 850/300 thickness fields suggest a west to east movement of this convection today. Plenty of instability and shear available today. SPC Enhanced area of severe storms covers much of the forecast area and the uncertainty of the surface boundary and cap edge location. After this initial MCS slides through, surface boundary and outflow boundaries locations will continue to produce convection in the unstable and sheared environment this evening and tonight. Glance at the GRB forecast soundings show the cap edge may rebuild and focus the convection north of the area this evening, before the front drops southward overnight. But typical, afternoon convection will likely impact that scenario. As far as heavy rain and the potential of flooding or flash flooding, this initial convection will greatly affect later storm trends depending on boundary location. There is a marginal risk of severe storms on Monday as the surface boundary remains over central wisconsin and mu capes climb back to 2000 J/KG in the afternoon. .LONG TERM...Monday Night Through Saturday Issued at 306 AM CDT Sun Jun 11 2017 Forecast concerns continue to revolve around severe weather potential through the middle of this upcoming week. Will continue to use a multi-model blend for this forecast. Monday night through Tuesday night...Models continue to indicate that a stationary front will remained positioned over central to east-central WI on Monday night into Tuesday before returning northward again on Tuesday night. Confidence is low in these projected frontal positions, since outflow from convection could push this boundary further south. Regardless, elevated capes upwards of 1000 j/kg will lead to a continue threat of showers and thunderstorms along the front through the period. However, significant breaks are likely, especially on Tuesday as shortwave ridging moves overhead. Furthermore, not seeing evidence of a low level jet that could enhance convergence over the boundary, so think a severe threat over the period will be limited to whatever convection lingers from Monday afternoon into the evening. After a relatively lull in the precip on Tuesday, chances for showers and storms should increase once again on late Tuesday night as height falls commence. Rest of the forecast...Chances for a low end severe risk will ramp up again on Wednesday and Wednesday night when a cold front draws closer and passes across the region. Best chances appear to occur late Wednesday afternoon into Wednesday night. Will not see much of a temperature drop behind the front for Thursday and Friday, though humidity levels should be lower. The next chance for widespread thunderstorms look to occur during the Friday thru Saturday period. && .AVIATION...for 12Z TAF Issuance Issued at 502 AM CDT Sun Jun 11 2017 A weak boundary was gradually dropping south over northeast Wisconsin this morning. At 5 am this boundary extended from around AUW to MNM. Mainly mid level clouds were observed across the area including along the boundary. Patchy dense fog was noted across the far north with a surface high pressure area. Location of this boundary may play a role with convection at the onset later this morning into the afternoon and evening. A thunderstorm complex moving into western minnesota this morning may tend to move along this boundary this afternoon. Some progs lift this boundary more north into northern Wisconsin today. The air mass will be very unstable with strong shear so the potential for severe storms is increasing. Will continue to focus this afternoon for a period of stronger storms in the tafs. && .HYDROLOGY... Issued at 306 AM CDT Sun Jun 11 2017 Some discussion of a Flash Flood Watch for part of northern Wisconsin. Lack of rain for a few days combined with boundary location concerns not providing enough confidence for a Watch at this time. But concerns remain for increasing river flows and river height rises in the coming days due to the periods of heavy rain today into the new work week. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........Skowronski SHORT TERM.....TDH LONG TERM......MPC AVIATION.......TDH HYDROLOGY......TDH
Hazardous weather outlook, Jun 11, 9:57 AM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 957 AM CDT Sun Jun 11 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 957 AM CDT Sun Jun 11 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are likely today. A line of storms with damaging wind gusts will move across much of the area between 1100 am and 400 pm. Large hail and torrential rains will also be possible. The possibility exists that additional severe storms could affect the area during the late afternoon, evening, and overnight hours. But the risk for a second round of storms will depend heavily on how much the atmosphere is affected by the first round. Be sure to monitor later forecasts and statements throughout the day for updated information. .DAYS TWO THROUGH SEVEN...Monday through Saturday Additional periods of thunderstorms will occur from Monday through the Wednesday night. It is difficult to pinpoint the specific timing and impacts of these storms, but it appears that a severe weather threat could develop on both Monday and Wednesday afternoon and evenings. The combination of very warm temperatures and humid air on Monday through Tuesday could result in conditions that are hazardous to people in poor health. The worst conditions are expected to be in central and east-central Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed today. LMZ521-522-541>543-121100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 957 AM CDT Sun Jun 11 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight Periods of thunderstorms will pose a hazard to mariners this afternoon and tonight. Some of the storms could produce wind gusts over 50 knots. .DAYS TWO THROUGH SEVEN...Monday through Saturday Periods of thunderstorms are likely to occur from Monday through Wednesday night. The storms may pose a hazard to mariners. Dense fog will also be possible at times through Wednesday as a humid airmass settles across the region. Skowronski
In the hours before
Special weather statement, Jun 11, 9:08 AM CDT, 2 hours 51 minutes before
Special Weather Statement National Weather Service Green Bay WI 908 AM CDT Sun Jun 11 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111715- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 908 AM CDT Sun Jun 11 2017 ...LINE OF SEVERE THUNDERSTORMS ENTERING WESTERN WISCONSIN THIS MORNING IS EXPECTED TO MOVE INTO THE AREA LATER TODAY... A line of strong to severe thunderstorms now entering far western Wisconsin will move into portions of central and north-central Wisconsin between 11 am and 1 pm, including the following locations: Rhinelander Tomahawk, Merrill, Wausau, Mosinee, Marshfield, Wisconsin Rapids and Stevens Point. The line of thunderstorms is expected to move into northeast and east-central Wisconsin between 1 pm and 230 pm, including the following communities of Marinette, Oconto, Shawano, Clintonville, Green Bay, Appleton, Oshkosh and Brillion. The storms should arrive along the lakeshore communities of Sturgeon Bay, Algoma, Kewaunee, Manitowoc and Two Rivers by 3 pm. The stronger storms will be capable of producing wind gusts up to 70 mph, large hail and torrential rainfall. && Eckberg
Special weather statement, Jun 11, 10:46 AM CDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Green Bay WI 1046 AM CDT Sun Jun 11 2017 WIZ005-010>012-018-019-030-035-036-111730- Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Marathon-Wood- Portage- 1046 AM CDT Sun Jun 11 2017 ...LINE OF STRONG TO SEVERE THUNDERSTORMS EXPECTED THROUGH EARLY AFTERNOON... A line of strong to severe thunderstorms extended from near Hayward to Ladysmith to Chippewa Falls. The thunderstorms were moving to the east around 55 mph. The thunderstorms will move into portions of central and north-central Wisconsin by 1 pm, including the following locations: Rhinelander Tomahawk, Merrill, Wausau, Mosinee, Marshfield, Wisconsin Rapids and Stevens Point. Boaters and campers should begin to seek safe shelter until the storms pass. Stay tuned to your favorite media source for possible warnings. Remember, a severe thunderstorm watch is in effect until 4 pm. && WIZ013-020>022-031-037>040-045-048>050-073-074-111730- Northern Marinette County-Menominee-Northern Oconto County-Door- Shawano-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1046 AM CDT Sun Jun 11 2017 ...LINE OF STRONG TO SEVERE THUNDERSTORMS EXPECTED ... A line of strong to severe thunderstorms is expected to move into northeast and east-central Wisconsin between 1 pm and 230 pm, including the following communities of Marinette, Oconto, Shawano, Clintonville, Green Bay, Appleton, Oshkosh and Brillion. The storms should arrive along the lakeshore communities of Sturgeon Bay, Algoma, Kewaunee, Manitowoc and Two Rivers by 3 pm. The stronger storms will be capable of producing wind gusts up to 70 mph, large hail and torrential rainfall. Stay tuned for possible warnings. Remember, a severe thunderstorm watch is in effect until 4 pm. && Eckberg
Local storm report, Jun 11, 11:43 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1143 AM CDT SUN JUN 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG 5 E COLBY 44.91N 90.20W
06/11/2017 MARATHON WI TRAINED SPOTTER
TREE BRANCHES FLYING ACROSS THE ROAD. ESTIMATED WINDS OF
60 MPH.
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:34 PM CDT | Special Weather Statement | GRB | Vilas | 41 min |
| Jun 10, 8:48 PM CDT | Special Weather Statement | GRB | Vilas | 27 min |
| Jun 10, 9:02 PM CDT | Special Weather Statement | GRB | Vilas | 58 min |
| Jun 11, 11:08 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon, Oneida | 67 min |
| Jun 11, 12:17 PM CDT | Tornado Warning | GRB | Langlade | 28 min |
| Jun 11, 12:22 PM CDT | Special Weather Statement | GRB | Portage, Wood | 53 min |
| Jun 11, 12:38 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 52 min |
| Jun 11, 12:48 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marinette, Menominee, Oconto, Shawano | 57 min |
| Jun 11, 12:55 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jun 11, 1:08 PM CDT | Special Weather Statement | GRB | Portage, Waupaca | 67 min |
| Jun 11, 1:38 PM CDT | Severe Thunderstorm Warning | GRB | Door | 52 min |
| Jun 11, 3:50 PM CDT | Special Weather Statement | GRB | Lincoln, Oneida | 55 min |
| Jun 11, 4:17 PM CDT | Special Weather Statement | GRB | Forest | 43 min |
| Jun 11, 4:24 PM CDT | Special Weather Statement | GRB | Vilas | 81 min |
| Jun 11, 5:31 PM CDT | Areal Flood Advisory | GRB | Vilas | 3 hr |
| Jun 11, 5:48 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 57 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.